Alert archive / Florida / Beach Hazards Statements in 2025

Beach Hazards Statement 14, NWS Melbourne, FL

October 28, 2025Brevard County, Volusia County, Florida

NWS Melbourne, FL issued this beach hazards statement at Oct 28, 2025, 2:47 AM EDT for Brevard County, Volusia County, Florida. It took effect at Oct 28, 2025, 4:00 AM EDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2025, 2:47 AM EDT (06:47 UTC)
In effect from
Oct 28, 2025, 4:00 AM EDT
Expired
Oct 29, 2025, 2:53 AM EDT
In force
23 hr
Issued by
NWS Melbourne, FL

Counties Brevard County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 69 km from the middle of the area, began a volume at 06:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 6.8 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2025-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1878 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2025-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1878 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
826 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
-0.2
Supercell composite
-0.8

Open this sounding in Storm Lab

The text

As transmitted.

871 
WHUS42 KMLB 280647
CFWMLB

Coastal Hazard Message
National Weather Service Melbourne FL
247 AM EDT Tue Oct 28 2025

FLZ141-347-447-290800-
/O.CAN.KMLB.RP.S.0025.000000T0000Z-251028T0800Z/
/O.NEW.KMLB.BH.S.0014.251028T0800Z-251029T0800Z/
Coastal Volusia-Mainland Northern Brevard-
Northern Brevard Barrier Islands-
247 AM EDT Tue Oct 28 2025

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT...

* WHAT...A developing southward flowing longshore current and a
  Moderate risk of rip currents expected.

* WHERE...The beaches of Volusia and north Brevard counties.

* WHEN...Through late tonight.

* IMPACTS...North winds increasing 15 to 20 mph will produce a
  longshore current which flows parallel to the coastline. These
  currents can push swimmers off the sand bar and into deeper 
  water and possibly into a rip current. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

FLZ154-159-164-647-747-280800-
/O.CAN.KMLB.RP.S.0025.000000T0000Z-251028T0800Z/
Coastal Indian River-Coastal Saint Lucie-Coastal Martin-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
247 AM EDT Tue Oct 28 2025

...HIGH RIP CURRENT RISK IS CANCELLED...

A Moderate risk of rip currents will exist at the beaches today.

$$
1 follow-up statement
600 
WHUS42 KMLB 290653
CFWMLB

Coastal Hazard Message
National Weather Service Melbourne FL
253 AM EDT Wed Oct 29 2025

FLZ141-347-447-300800-
/O.CAN.KMLB.BH.S.0014.000000T0000Z-251029T0800Z/
/O.NEW.KMLB.RP.S.0026.251029T0653Z-251030T0800Z/
Coastal Volusia-Mainland Northern Brevard-
Northern Brevard Barrier Islands-
253 AM EDT Wed Oct 29 2025

...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT...

* WHAT...Dangerous rip currents.

* WHERE...Coastal Volusia, Mainland Northern Brevard and 
  Northern Brevard Barrier Islands Counties.

* WHEN...Through late tonight.

* IMPACTS...Rip currents can sweep even the best swimmers away
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as jetties and
piers. Heed the advice of lifeguards, beach patrol flags and
signs.

Entering the surf is strongly discouraged. If caught in a rip
current, relax and float. Don't swim against the current. If
able, swim in a direction following the shoreline. If unable to
escape, face the shore and call or wave for help.

&&

$$

FLZ154-159-164-647-747-300800-
/O.NEW.KMLB.RP.S.0026.251029T0653Z-251030T0800Z/
Coastal Indian River-Coastal Saint Lucie-Coastal Martin-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
253 AM EDT Wed Oct 29 2025

...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT...

* WHAT...Dangerous rip currents.

* WHERE...Coastal Indian River, Coastal Saint Lucie, Coastal 
  Martin, Mainland Southern Brevard and Southern Brevard Barrier 
  Islands Counties.

* WHEN...Through late tonight.

* IMPACTS...Rip currents can sweep even the best swimmers away
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as jetties and
piers. Heed the advice of lifeguards, beach patrol flags and
signs.

Entering the surf is strongly discouraged. If caught in a rip
current, relax and float. Don't swim against the current. If
able, swim in a direction following the shoreline. If unable to
escape, face the shore and call or wave for help.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this beach hazards statement went out at Oct 28, 2:05 AM EDT, 42 minutes earlier. Its key messages:

  • Issued at 730 PM EDT Mon Oct 27 2025
  • Scattered to numerous showers and storms diminishing into mid evening. Locally heavy rainfall remains possible across the Treasure Coast thru this time.
  • Flood Watch will be allowed to expire at 8PM for Volusia, Lake, Seminole, Orange, Osceola, and Brevard counties.
  • Drier and cooler conditions will move in Tue with reinforcing cool, dry air for late week.
Area forecast discussion, Oct 28, 2:05 AM EDT, 42 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
205 AM EDT Tue Oct 28 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 730 PM EDT Mon Oct 27 2025

- Scattered to numerous showers and storms diminishing into mid
  evening. Locally heavy rainfall remains possible across the
  Treasure Coast thru this time.

- Flood Watch will be allowed to expire at 8PM for Volusia, Lake,
  Seminole, Orange, Osceola, and Brevard counties.

- Drier and cooler conditions will move in Tue with reinforcing
  cool, dry air for late week.

&&

.DISCUSSION...
Issued at 142 PM EDT Mon Oct 27 2025

Rest of Today-Tonight...Early this afternoon, east central Florida
remains within a warm, humid airmass with a warm front stalled
across north Florida and the panhandle. After a dry morning, the
cumulus field is deepening over the forecast area early this
afternoon on visible satellite imagery, increasing confidence that
there is enough unstable air present to allow for scattered to
numerous showers and storms to develop later this afternoon and into
the evening hours. Fortunately, unlike Sunday, surface observations
and 915MHz profiler winds show low level flow no longer opposes the
mean flow and has veered southerly. These winds are forecast to
continue to veer southwesterly through the afternoon, as a cold
front begins to approach the area. This is good news, as showers and
storms are expected to move, albeit around 10 mph, and are not
expected to sit over one area for several hours, like yesterday.
However, plentiful moisture (PWATs ~2") and fairly slow storm
motions, will still support the threat for locally heavy rainfall
through this afternoon. Any rainfall at all will only exacerbate
flooding concerns in areas of Lake and Brevard Counties that
received 10-20" in the last 24 hours.

Through this afternoon, CAMs suggest the current band of showers and
storms moving through the Big Bend region of Florida will diminish.
However, additional showers and storms look to develop late this
afternoon and into this evening. While models have bounced around
with the placement of this convection, recent runs have been more
consistent in highlighting areas along and south/east of the I-4
corridor. Therefore, while really any rainfall at all will be a
concern for portions of Lake County, which saw the higher end of the
rainfall totals Sunday, CAMs are more concerning for northern
portions of Brevard County. Additional rainfall accumulations up to
2-4" will be possible in convection this afternoon. Therefore, have
maintained the Flood Watch through 8 PM. By this evening, showers
and storms are forecast to move into the Treasure Coast, which have
remained drier than northern portions of the forecast area and are,
therefore, less at risk for flooding concerns. PoPs through late
afternoon are forecast between 60-70%. A few strong wind gusts
cannot be ruled out, though lapse rates overall remain modest.

Tonight, drier air will begin to filter into the area as the cold
front moves southward. Rain chances will diminish from north to
south this evening, clearing the Treasure Coast by around midnight.
Light winds will support the threat for patchy fog, especially in
areas that have seen locally heavy rainfall. Use caution when
driving overnight and during the morning commute. Overnight lows are
forecast in the mid to upper 60s.

Tuesday-Monday...The cold front will continue to push southward
through east central Florida Tuesday and will help keep Major
Hurricane Melissa well south and east of the local area. PWATs look
to fall below 1", providing a welcome reprieve for waterlogged
communities. In fact, mostly dry conditions are expected through the
remainder of the week and into the weekend, as a series of
reinforcing cold fronts move through. Will need to watch the
potential for a few showers along a front Wednesday night into
Thursday. Otherwise, PoPs remain below 15% through the remainder of
the forecast period. Instead, breezy northerly winds mid-week look
to usher in a Florida fall just in time for Halloween , with
temperatures falling below normal. High temperatures in the lower to
mid-80s Tuesday will be limited to the lower 70s by Friday (around
10 degrees below average for late October). Drier air will also
allow low temperatures to fall into the 50s by late week, with upper
40s possible in the normally cooler locations of Lake and Volusia
Counties (also around 10+ degrees below average).

&&

.MARINE...
Issued at 726 PM EDT Mon Oct 27 2025

Will allow Small Craft Advisories to Expire at 8pm this evening,
but still need Cautionary Statements for offshore waters north of
Sebastian Inlet for a bit longer as seas still build to 6 ft.
Winds & seas locally higher invof of SCT-NMRS showers/lightning
storms this evening and a portion of the overnight. Southerly
winds 10-15 kts will veer W/NW tonight as a weak cold front
approaches.

The front will pass through the local waters into Tuesday, with
northerly winds increasing to 15-20 kts behind the boundary.
Seas will remain 4-6 ft, with up to 7 ft well offshore north of
Cape Canaveral. Periods of poor to hazardous boating conditions
will continue through late week, as a series of reinforcing cold
fronts move through the local waters. Northwesterly winds will
increase up to 20-25 kts Thursday behind another front, with seas
building to up to 8 ft in the Gulf Stream. Dry conditions will
prevail into the weekend.

&&

.AVIATION...
(06Z TAFs)
Issued at 150 AM EDT Tue Oct 28 2025

Convection has cleared out of ECFL, save for some straggling -SHRA
ahead of an approaching cool front. Stratus following the front
is expected to impacts most ECFL terminals this morning. Satellite
imagery shows this cloud deck dropping into CFL from NOFL as we
speak (around 06Z), reaching KDAB-KLEE over the next hour, and is
expected to push south to KMCO-KTIX by around 09Z-10Z. Less
confident if this field will make it to KMLB, but already have
some stratus developing INVOF KMLB-KSUA along the frontal boundary
itself. IFR to possibly LIFR CIGs are expected to continue
through around 15Z for KMCO and nearby terminals, but if the field
pushes further south than currently expected this could delay the
improvement timeline. IFR-MVFR impacts are expected to continue
at KDAB-KLEE through most of the day, not improving until the
evening. Conditions at KMLB-KSUA should improve by around 12Z, but
some guidance keeps MVFR conditions through much of the day.
MVFR-IFR VIS reductions are possible this morning where winds go
light. Mainly VFR conditions once stratus clears out. Could see
some more stratus early Wednesday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  61  80  57 /   0   0   0  10
MCO  80  63  81  60 /   0   0   0  10
MLB  81  65  81  62 /   0   0   0  10
VRB  82  66  82  63 /   0   0   0   0
LEE  78  59  80  57 /   0   0   0  10
SFB  79  61  81  58 /   0   0   0  10
ORL  79  62  81  60 /   0   0   0  10
FPR  83  66  82  63 /   0   0   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

DISCUSSION...Leahy
AVIATION...Haley

In the hours before

Local storm report, Oct 27, 9:44 PM EDT, 5 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
944 PM EDT Mon Oct 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     Marine Tstm Wind 20 E Cape Canaveral SFS 28.51N 80.19W
10/27/2025  M45 MPH          AMZ572             FL   Buoy

            NOAA Buoy 41009 20 NM east of Cape Canaveral
            measured a wind gust of 45MPH/39KTS from the
            west.

&&

Schaper
Local storm report, Oct 27, 9:53 PM EDT, 4 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
953 PM EDT Mon Oct 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     Tstm Wnd Gst     2 NE Snug Harbor        27.22N 80.20W
10/27/2025  M39 MPH          AMZ555             FL   Mesonet

            The WeatherFlow station at Jensen Beach
            measured a peak wind gust of 39MPH/34KT from
            the northwest at 8:49 PM.

&&

Schaper

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 10:08 PM EDTSpecial Marine WarningMLB67 min
Oct 28, 1:45 PM EDTSmall Craft AdvisoryMLB3 days

Nearby

Beach Hazards Statements in Florida, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.